Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 30, 2005, 3:31 PM CST for Ogle County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 3:31 PM CST (21:31 UTC)
- Expired
- Mar 30, 2005, 4:15 PM CST
- In force
- 44 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Ogle County, IL
The radar
The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:05 AM CST | Tornado Watch | SPC | 5 hr |
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 30, 2:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 302131 SVRLOT ILC141-302215- /O.NEW.KLOT.SV.W.0002.050330T2131Z-050330T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 331 PM CST WED MAR 30 2005 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 415 PM CST * AT 329 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF FORRESTON...OR 16 MILES WEST OF MOUNT MORRIS...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORRESTON BY 345 PM CST LAT...LON 4207 8991 4193 8971 4214 8938 4238 8962 $$ KREIN
1 follow-up statement
000 WWUS53 KLOT 302149 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 348 PM CST WED MAR 30 2005 ILC141-302215- /O.CON.KLOT.SV.W.0002.000000T0000Z-050330T2215Z/ ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR NORTHWESTERN OGLE COUNTY... AT 328 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF FORRESTON...OR ABOUT 14 MILES WEST OF MOUNT MORRIS...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FORRESTON BY 350 PM CST... ADELINE BY 400 PM CST... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4207 8991 4193 8971 4214 8938 4238 8962 $$ KREIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:10 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 30, 3:10 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 310 PM CST WED MAR 30 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN FORECAST CONCERN WILL CONCENTRATE ON NEXT 6 HOUR PERIOD AND POTENTIAL OF SEVERE WEATHER WITH A TORNADO WATCH IN EFFECT ACROSS ALL OF CWA UNTIL 8 PM. MID/UPPER LEVEL JET STREAK CONTINUES TO APPROACH NORTH CENTRAL ILLINOIS THIS AFTERNOON WHICH HAS AIDED IN CONVECTIVE INVITATION ACROSS WEST CENTRAL ILLINOIS IN ADVANCE OF COLD FRONT TRACKING EASTWARD ACROSS WEST CENTRAL ILLINOIS. 18Z SOUNDING FROM ILX SHOWING VERY STEEP MID LEVEL LAPSE RATES WITH FAIRLY LARGE LOW AND MID LEVEL DEW POINT DEPRESSIONS. PLENTY OF DEEP LAYER SHEAR AROUND 55 KNOTS SUPPORTIVE OF SUPERCELLS EMBEDDED IN BROKEN LINE OF CONVECTION BUT LCLS APPEAR TO BE RELATIVELY HIGH IN THE 4-5K FOOT RANGE. WITH THE STEEP MID LEVEL LAPSE RATES...SB CAPES APPEAR TO BE ON THE ORDER OF 1000-1500 J/KG. CURRENT THINKING IS THAT WIND AND HAIL WILL BE THE PRIMARY THREATS WITH FLOODING NOT EXPECTED TO BE A BIG CONCERN GIVEN VERY STRONG STEERING FLOW WITH THE STORMS. DO HAVE SOUTH WINDS BRUSHING UP AGAINST WIND ADVISORY CRITERIA IN WARM SECTOR BUT EXPECTING WINDS TO DIMINISH A BIT WITH SOME WEAKENING OF LOW LEVEL LAPSE RATES. WILL NOT ISSUE WIND ADVISORY AT THIS TIME WITH EXPECTATION WIND SPEEDS WILL DROP OFF TO JUST UNDER ADVISORY LEVELS EARLY THIS EVENING. UPPER LEVEL TROUGH AXIS TO PUSH THROUGH THE AREA LATE TONIGHT INTO THURSDAY. DID KEEP RAIN SHOWERS ACROSS NORTHERN CWA THURSDAY AFTERNOON WITH COLDER MID LEVEL TEMP AND STEEPER MID LEVEL LAPSE RATES ACROSS THE NORTH. NAM 850 HPA WINDS STILL UP IN THE 35 KNOT RANGE TOMORROW WITH DECENT MIXING SO MAY ONCE AGAIN BRUSH UP AGAINST WIND ADVISORY CRITERIA BUT WILL HOLD WITH WINDS IN THE 20 TO 30 MPH RANGE TOMORROW. MADE VERY FEW CHANGES TO REMAINDER OF THE FORECAST WITH EXCEPTION OF ADDING -SHRA CHANCES FOR LATE TUESDAY INTO WEDNESDAY WITH NEXT SIGNIFICANT TROUGH TO APPROACH. NDM && .AVIATION... FOR 18Z TAFS...EXPECTING A SQUALL LINE TO IMPACT THE TERMINALS LATE THIS AFTERNOON INTO THIS EVENING. VFR CIGS AND VIS UNTIL THE TSRA. MVFR TO IFR EXPECTED WITHIN THE SQUALL LINE. BEHIND THE LINE, MVFR CIGS TO DEVELOP AND PERSIST THROUGH THE FCST PERIOD. TODAYS SFC WINDS WILL HOLD OUT OF THE SSE WITH GUSTS TO 30 KTS VEERING TONIGHT BEHIND THE TSRA TO THE SW THEN WEST TOMORROW. EXPECTING A WINDY DAY AGAIN TOMORROW. && .LOT...WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRFT ADVSRY THRU THURS..
Hazardous weather outlook, Mar 30, 1:00 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 100 PM CST WED MAR 30 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -311200- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 100 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND EARLY EVENING. TORNADO WATCHES ARE IN EFFECT FOR THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHWEST TO NORTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREATS FROM THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EARLY EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>746-766-311200- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 100 PM CST WED MAR 30 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ON THURSDAY DUE TO STRONG WINDS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NOAA NWS CHICAGO/ROMEOVILLE WEBPAGE AT: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:16 PM CST | Tornado Warning | LOT | LaSalle, Livingston | 44 min |
| Mar 30, 4:00 PM CST | Tornado Warning | LOT | LaSalle | 30 min |
| Mar 30, 4:15 PM CST | Tornado Warning | LOT | Grundy, Kendall | 45 min |
| Mar 30, 4:52 PM CST | Severe Thunderstorm Warning | LOT | DuPage, Will | 53 min |
| Mar 30, 5:20 PM CST | Severe Thunderstorm Warning | LOT | Cook | 55 min |
| Mar 30, 5:24 PM CST | Severe Thunderstorm Warning | LOT | Grundy, Livingston, Will | 66 min |
| Mar 30, 5:31 PM CST | Special Marine Warning | LOT | 59 min | |
| Mar 30, 5:41 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.